MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AA63141002
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to available information, this device required replacement due to not filling.The device was checked after 2 hours and no urine had collected in the bag.The device was not able to be unblocked.The patient had a pelvic ultrasound and a bladder globe was found.During replacement it was found that the distal lumen had not completely punctured.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
The review of the complaint history database, revealed no trends for the lot number 8911274.The product reference (b)(4) lot number 8911274 has been manufactured for (b)(4) pieces in december 2022.The expiry date is december 2027.This product was made with the intermediate (b)(4) "im-folysil tiem im 5/15ml " lot number 8546589.This intermediate (b)(4) as been manufactured for 1861 pieces in november 2022.Checking the quality database revealed no anomaly in relation with the described product.A similar case study was done, same item number defect : drainage issue over last four years: no similary case was found.On 24th march we received, one used sample.After disinfection with anioxide 1000 catheter was tested: - inflation and deflation functionality is conformed - drainage functionality was tested: no drainage occured.A guidewire were passed inside catheter to define were it's blocked.Junction between distal tip and catheter tube was obstructed.The clinical assesment concluded: folysil catheter must only be used by trained and experienced professionals.The incident described as ¿catheter does not drain¿ happening few hours after traumatic catheterization, which may be due to a product defect (drainage lumen blocked), with clinical consequence as urinary retention may represent a clinical risk rated severity parameter level 3 related to risk of pain, urethral lesion and bleeding, urinary retention, and reintervention for change of device, referring to our clinical risk management procedure (b)(4).

Brand Name
FOLYSIL CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST A/S MANUFACTURING
9 avenue edmond rostand
sarlat-la-caneda 24206
FR   24206
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key16627259
Report Number9610711-2023-00046
Device Sequence Number12093244
Product Code EZL
UDI-Device Identifier03600040128640
UDI-Public03600040128640
Combination Product (Y/N)N
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA63141002
Device Catalogue NumberAA6314
Device Lot Number8911274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown